Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Megestrol + Restoring sexual function
Jul 3, 2002

What do you recommend for someone who is experiencing sexual dysfunction (impotence/lack of sensation, etc.) after taking Megace to counteract affects of wasting. Began taking Megace December 20 and it has worked on fat loss, but now need to know how to restore proper functioning (within three weeks.) Please advise. Will discontinuing Megace and beginning another drug treatment (Viagra, anabolic steroid or other) counteract this condition quickly? What should be expected?

Response from Ms. Fields-Gardner

One of the potential side-effects of the use of megestrol acetate in treatment for wasting is a reduction in testosterone levels. You can have this checked. If your levels are low, you and your doctor should discuss replacement therapy.

Also, if you have accomplished weight gain to a satisfactory level, you might consider removing megestrol acetate from your regimen during testosterone replacement therapy.

Return of sexual function seems to vary from person to person. These steps are probably good ones to take prior to exploring Viagra.


Previous
Weight Loss during ARS
Next
Wasting or the Flu?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement